# SDR 9602869607

- Difficulty date: February 3, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N607NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47232
- System (JASC): 3242 · Brake
- Part: Spin Brakes
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: CL
- Nature of condition: E, B
- Precautionary procedure: A

## Discrepancy

DURING GEAR RETRACTION AFTER TAKEOFF, A LOUD GRINDING WAS HEARD COMING FROM NOSE GEAR AREA FOLLOWED BY A BURNING RUBBER ODOR.  FLIGHT RETURNED TO DTW AND LANDED WITHOUT INCIDENT.  NORMAL GEAR INDICATIONS WERE NOTED ON GEAR RETRACTION AND EXTENSION.  REPLACED BOTH SPIN BRAKES.  ALSO, REPLACED BOTH NOSE TIRES AS A PRECAUTION AND AIRCRAFT RETURNED TO SERVICE.
